MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926028270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Ventricular Fibrillation (2130); Perforation of Vessels (2135); Obstruction/Occlusion (2422)
Date of Event 01/05/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr ids: 2134265-2017-00288, 2134265-2017-00290, 2134265-2017-00291.It was reported that vessel perforation, ventricular fibrillation, slow flow and patient's death occurred.This was a very high risk procedure on a very compromised patient.The target lesion was located in the calcified proximal to distal left anterior descending (lad) artery.Four synergy ii drug-eluting stents of size 3.00x16mm, 2.75x28mm, 2.5x24mm, and 2.25x20mm were implanted from proximal to distal lesion in order.After the deployment of the last 2.25x20mm stent, the physician pulled the balloon back approximately 10-15mm and re-inflated the balloon approximately at 26 atmospheres.However, on the next injection, a large perforation was noted in lad.The patient's condition was continuously getting worse as the physician attempted to seal the perforation and do a simultaneous pericardial tap.Eventually, the physician was able to perform the tap and deployed a 2.80x26mm non-bsc stent.Subsequently, the patient's condition continued to worsen.The patient had multiple episodes of ventricular fibrillation arrest and had limited flow in the coronary arteries.Multiple efforts were made to rescue the patient but the procedure was halted with the patient's death.
 
Additional Manufacturer Narrative
Describe event or problem updated.(b)(4).
 
Event or Problem Description
It was further reported that coronary artery disease was the official cause of death.There was no relationship between the stents and the patient outcome as per physician's opinion and medical judgment.The physician stated that, "patient procedure was done as a rescue for cardiogenic shock.The perforation wasn't the reason for the outcome".

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6278666
Report Number2134265-2017-00289
Device Sequence Number731553
Product Code NIQ
UDI-Device Identifier08714729840282
UDI-Public(01)08714729840282(17)20170830(10)19689822
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2017
Device Model NumberH7493926028270
Device Catalogue Number39260-2827
Device Lot Number19689822
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR